advertisement

WGC-2027

Abstract #126854 Published in IGR 25-2

Topical brinzolamide-induced ciliary body effusion with secondary angle closure and myopic shift

Guymer C; Galanopoulos A
British Medical Journal (Clinical Research Edition) Case Reports 2025; 18:


Here, we describe a rare case of drug-induced unilateral ciliary body effusion precipitated by topical brinzolamide, presenting acutely with pain, angle closure and myopic shift.Ciliary body effusion was suspected clinically and confirmed by ultrasound biomicroscopy. Brinzolamide was ceased, atropine instilled and the ciliary body effusion promptly resolved without need for further treatment. Brinzolamide is a sulfonamide-derived carbonic anhydrase inhibitor (CAI) commonly used in the treatment of glaucoma. Sulfite derivates can rarely cause ciliary and suprachoroidal effusions, so if ocular pain or visual changes develop, these need to be promptly assessed.

Ophthalmology, Royal Adelaide Hospital, Adelaide, South Australia, Australia chelsea.guymer@sa.gov.au.

Full article

Classification:

15 Miscellaneous



Issue 25-2

Change Issue


advertisement

WGA Rescources